Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Charleston, WV

March 21, 20115 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 21, 2011, 3:43 PM EDT for 5 counties in West Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2011, 3:43 PM EDT (19:43 UTC)
Expired
Mar 21, 2011, 4:30 PM EDT
In force
47 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV

The radar

The Charleston,WV radar (KRLX), 134 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 3:49 PM EDTHAIL 0.88West Union, WVEVENT OCCURRED BETWEEN 334 PM 03/21/2011 AND 349 PM 03/21/2011
Mar 21, 3:53 PM EDTHAIL 0.75West Union, WV
Mar 21, 3:55 PM EDTHAIL 1West Union, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 570 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
570 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WUUS51 KRLX 211943
SVRRLX
WVC017-033-073-085-095-212030-
/O.NEW.KRLX.SV.W.0015.110321T1943Z-110321T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT MON MAR 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODDRIDGE COUNTY IN WEST VIRGINIA...
  WEST CENTRAL HARRISON COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  NORTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...

* UNTIL 430 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ST. MARYS...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PENNSBORO...WEST UNION AND SALEM.

.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3933 8050 3915 8061 3914 8065 3911 8069
      3932 8124 3943 8118
TIME...MOT...LOC 1944Z 289DEG 39KT 3935 8112

$$

30
2 follow-up statements
977 
WWUS51 KRLX 212012
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT MON MAR 21 2011

WVC073-085-095-212023-
/O.CAN.KRLX.SV.W.0015.000000T0000Z-110321T2030Z/
PLEASANTS WV-TYLER WV-RITCHIE WV-
412 PM EDT MON MAR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RITCHIE...TYLER
AND PLEASANTS COUNTIES IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3915 8061 3914 8066 3911 8069 3922 8089
      3924 8090 3925 8090 3932 8086 3933 8085
      3933 8050
TIME...MOT...LOC 2013Z 289DEG 39KT 3925 8073

$$

WVC017-033-212030-
/O.CON.KRLX.SV.W.0015.000000T0000Z-110321T2030Z/
DODDRIDGE WV-HARRISON WV-
412 PM EDT MON MAR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL HARRISON AND SOUTHERN DODDRIDGE COUNTIES...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR WEST UNION...OR 14 MILES EAST OF
HARRISVILLE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLANDVILLE...NEW MILTON...AVON AND SALEM

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3915 8061 3914 8066 3911 8069 3922 8089
      3924 8090 3925 8090 3932 8086 3933 8085
      3933 8050
TIME...MOT...LOC 2013Z 289DEG 39KT 3925 8073

$$

30
575 
WWUS51 KRLX 212027
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT MON MAR 21 2011

WVC017-033-212037-
/O.EXP.KRLX.SV.W.0015.000000T0000Z-110321T2030Z/
DODDRIDGE WV-HARRISON WV-
427 PM EDT MON MAR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HARRISON AND
SOUTHERN DODDRIDGE COUNTIES WILL EXPIRE AT 430 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THIS STORM MAY 
STILL PRODUCE GUSTY WINDS AND HAIL TO NICKEL SIZE AS IT MOVES INTO 
SOUTHERN HARRISON COUNTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3915 8061 3914 8066 3911 8069 3922 8089
      3924 8090 3925 8090 3932 8086 3933 8085
      3933 8050
TIME...MOT...LOC 2027Z 289DEG 39KT 3920 8054

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:15 PM EDT, 28 minutes earlier.

Area forecast discussion, Mar 21, 3:15 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT MON MAR 21 2011

.SYNOPSIS...
A COLD FRONT PUSHES SOUTH THIS EVENING...THEN REMAINS IN THE AREA
INTO TUESDAY NIGHT. A LOW PRESSURE SYSTEM WILL PUSH EAST WEDNESDAY
INTO WEDNESDAY NIGHT WITH MUCH COOLER AIR IN ITS WAKE.

&&

.NEAR TERM /THROUGH TUESDAY/...
SURFACE FRONT WAS JUST SE OF THE GREAT LAKES...PUSHING INTO CENTRAL
INDIANA AND TOWARD CENTRAL OHIO...WITH SHOWERS AND THUNDERSTORMS S
OF THE FRONT...STRETCHING ACROSS SOUTHERN OHIO AND NORTHERN WV.
THESE STORMS HAVE SHOWN A SLOW...GRADUAL INCREASE IN INTENSITY AND
COVERAGE.  THIS ACTIVITY HAS BEEN MORE ALONG ISENTROPIC
LIFT/ISENTROPIC RIDGE/THETA E AXIS THAN ALONG ORIENTATION OF UPPER
S/W TROF.

WITH CONTINUED DESTABILIZATION...SLOW INCREASING TREND IS LIKELY TO
CONTINUE EVEN AS S/W TROF PASSES THIS AFTERNOON.  THE FRONT SINKS
SWD INTO THE CWA TONIGHT...DRIVEN BY THE NW FLOW ALOFT IN THE WAKE
OF THE EXITING S/W TROF.  SFC DEW POINTS IN THE MID TO UPPER 50S
/USED MET/MAV/LAV BLEND/ WITH MODERATE CAPE - 7-9 KJ/KG...AS MID
LEVEL CAP ERODES ONCE S/W GOES BY.  MEAN FLOW IS 40 KTS FROM THE WNW.

STORMS SHOULD CONTINUE TO FIRE IN THIS ENVIRONMENT...WITH VENTING
ALOFT PER SHORT WAVE GETTING THEM GOING AT THIS TIME AND THEN
DESTABILIZATION VIA HEATING AND LOSS OF MIDLEVEL CAP.  SLOWED THE
SOUTHWARD PROGRESS OF THE AXIS BASED ON CURRENT TRENDS AND NEAR TERM
GUIDANCE.  THE AXIS SHIFTS SLOWLY S OVERNIGHT WITH DECREASING POPS
IN THE ABSENCE OF HEATING AND FORCING.

THE FRONT STALLS TUE MORNING AND THEN MAY START SLOWLY MOVING N TUE
AFTERNOON.  SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG AND N OF
WARM FRONT ON INCREASING ISENTROPIC LIFT AND THETA E FEED.

USED A MAV/MET BLEND ON TEMPERATURES TO ARRIVE AT A COMPROMISE
BETWEEN THE STRONGER BAROCLINIC ZONE ILLUSTRATED BY THE NAM12
COMPARED WITH THAT OUT OF THE GFS40.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
MODELS AGREE SHORT WAVE CROSSING THE GREAT LAKES AND NEW ENGLAND
MONDAY NIGHT WILL DRIVE EAST TO WEST FRONTAL BOUNDARY
SOUTHWARD...WITH THE FRONT CUTTING OUR CWA IN HALF BY TUESDAY
MORNING. THIS WILL BE AS FAR SOUTH AS THE FRONT WILL GET UNDER ZONAL
FLOW ALOFT. DO NOT THINK FRONT WILL BE VERY ACTIVE FIRST THING
TUESDAY MORNING GIVEN THE TIME OF DAY AND WEAK LOW LEVEL FLOW DUE TO
BRIDGING OF THE SURFACE HIGH TO THE NORTH AND THE SURFACE HIGH TO
THE SOUTH. WILL LIMIT POPS TO LOW CHANCE NORTH OF THE FRONT TUESDAY
MORNING...OUT OF RESPECT FOR MODEST LOW LEVEL CONVERGENCE AND
ELEVATED INSTABILITY. CANNOT RULE OUT THUNDER. THERE WILL BE A NICE
TEMPERATURE AND DEWPOINT GRADIENT ACROSS THE FRONT.

NEXT SHORT WAVE AND SURFACE LOW WILL TRACK EAST WEDNESDAY...DRIVING
A COLD FRONT EASTWARD...EXITING THE AREA WEDNESDAY NIGHT. PREFER THE
SUITE OF MODELS WITH THE FURTHER NORTHWARD TRACK AND SLIGHTLY FASTER
SPEED OF THE SURFACE LOW...GFS OVER THE NAM...WHICH IS THE
CLIMATOLOGICALLY PREFERRED SCENARIO. THIS WILL TAKE THE SURFACE LOW
ACROSS NORTHERN OHIO INTO PENNSYLVANIA WEDNESDAY.

THIS WILL TEND TO LIFT THE FRONT BACK JUST NORTH OF OUR AREA TUESDAY
AFTERNOON AND EVENING...AS SOUTHWEST FLOW INCREASES AHEAD OF THE
APPROACHING SURFACE LOW. AIRMASS IN THE WARM SECTOR WILL HAVE DECENT
MOISTURE AND INSTABILITY AVAILABLE THIS ENTIRE PERIOD. THUS POPS
WILL INCREASE TUESDAY AFTERNOON INTO EARLY EVENING...ESPECIALLY
ALONG AND NORTH OF THE FRONT...AIDED BY INCREASING ISENTROPIC LIFT
AND HEATING. WITH THE FRONT JUST NORTH OF OUR AREA TUESDAY NIGHT AND
LOSS OF HEATING...WILL LIMIT POPS MOST OF TUESDAY NIGHT TO FAR NORTH.

AS STATED EARLIER...SURFACE LOW PASSES NORTH OF US AND DRIVES COLD
FRONT ACROSS THE AREA WEDNESDAY. GOT TO GO WITH AT LEAST LIKELY POPS
WEDNESDAY INTO WEDNESDAY EVENING...WITH A GOOD CHANCE OF
THUNDERSTORMS...GIVEN THE DYNAMICS...MOISTURE AND INSTABILITY
AVAILABLE. WRAPAROUND MOISTURE IN DECENT COLD ADVECTION WILL BRING
BACK CHILLY RAIN SHOWERS WEDNESDAY NIGHT AND THURSDAY. THERE MAY BE
A MIX OF WET SNOW IN THE HIGHER ELEVATIONS OF THE NORTHERN
MOUNTAINS...BUT NO ACCUMULATIONS IF IT DOES HAPPEN. HIGH PRESSURE
BUILDS IN THURSDAY NIGHT WITH A COLD NIGHT.

GENERALLY GOING ABOVE MODEL GUIDANCE WITH TEMPS BEFORE THE COLD
FRONT MOVES ACROSS LATER WEDNESDAY...ASSUMING WE WILL BE IN THE WARM
SECTOR.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONFIDENCE CONTINUES TO REMAIN LOW IN THE EXTENDED...PARTICULARLY
GOING INTO WEEKEND. APPEARS A COUPLE OF WAVES WILL DEVELOP AND RIDE
EASTWARD ALONG OLD FRONTAL BOUNDARY FRIDAY NIGHT THRU THE WEEKEND.
KEY WILL BE WHERE THIS BOUNDARY WILL LIE. WITH MODELS DIFFERING ON
POSITION...ELECTED TO STAY CLOSE TO HPC FRONTAL POSITION. THIS WOULD
PLACE BOUNDARY SOUTH OF CWA...WITH MORE OF A STRATIFORM PCPN TYPE
EVENT. WITH THIS SOLUTION COULD SEE SOME WET SNOWFLAKES ACROSS SE OH
INTO NORTHERN MTNS WITH A CHILLY RAIN DOWN THRU THE LOWLANDS. IT
SHOULD BE NOTED THAT SOME OF THE MODELS PLACE AREA IN WARM SECTOR
WITH BOUNDARY JUST NORTH OF CWA. HIGH BUST POTENTIAL WITH TEMPS
DEPENDING ON WHERE FRONTAL BOUNDARY RESIDES. AS NOTED...STAYING
CLOSE TO HPC SOLUTION WARRANTS LOWER DAYTIME TEMPS...ESPECIALLY
NORTH. HIGH PRESSURE RETURNS FOR NEXT WEEK WITH SEASONAL TEMPS.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR IN GUSTY SW FLOW EXCEPT MVFR TO IFR IN SHOWERS AND
THUNDERSTORMS.   THE AXIS OF THUNDERSTORMS...STRETCHING ACROSS EAST
CENTRAL OHIO AND NORTHERN WV...WILL SLOWLY SAG S...REACHING THE
HTS-CRW CORRIDOR AS EARLY AS 21Z.  SHOWERS AND THUNDERSTORMS WILL
GRADUALLY DIMINISH OVERNIGHT BUT...PERHAPS NOT ALTOGETHER...AS A
COLD FRONT SINKS SWD INTO WV.  THAT FRONT WILL BE ACROSS THE HTS-CRW
CORRIDOR FIRST THING TUE MORNING...AND SHOWER AND THUNDERSTORMS WILL
LIKELY DEVELOP FROM THERE N AT THAT TIME.  THE FRONT...AND
ASSOCIATED SHOWERS AND THUNDERSTORMS...WILL SHIFT SLOWLY N THROUGH
WV DURING THE DAY ON TUE.

MODERATE W FLOW ALOFT WILL GRADUALLY VEER TO NW TONIGHT AND THEN
BACK TO W AND BECOME LIGHT DURING THE DAY ON TUE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: HEIGHT OF CLOUDS IN SHOWERS AND THUNDERSTORMS
EARLY THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON INTO THE
EVENING HOURS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    M    M    M    M    M    H    H    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    L    L    L    L    M    L    M    M    M
PKB CONSISTENCY  M    H    H    H    H    H    H    H    M    M    H    H
CKB CONSISTENCY  M    M    M    H    H    M    M    L    L    L    H    H

AFTER 18Z TUESDAY...
SOME IFR CONDITIONS POSSIBLE IN SHOWERS AND TSTMS WEDNESDAY AND
WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JSH/JMV
NEAR TERM...TRM
SHORT TERM...JMV
LONG TERM...30
AVIATION...TRM
Hazardous weather outlook, Mar 21, 11:22 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1122 AM EDT MON MAR 21 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-221530-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
1122 AM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO WEDNESDAY EVENING. DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 21, 2:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EDT MON MAR 21 2011

OHZ066-067-211900-
MORGAN OH-PERRY OH-
234 PM EDT MON MAR 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND NORTHWESTERN
MORGAN COUNTIES...

AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOMERSET...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR PERRY STATE FOREST AROUND 245 PM...
CROOKSVILLE AROUND 255 PM AND EAGLEPORT AROUND 300 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3982 8216 3982 8208 3981 8207 3977 8206
      3977 8186 3976 8184 3969 8185 3976 8240
      3988 8241 3989 8215

10
Special weather statement, Mar 21, 2:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
251 PM EDT MON MAR 21 2011

OHZ076-WVZ010-211915-
PLEASANTS WV-WASHINGTON OH-
251 PM EDT MON MAR 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON AND PLEASANTS
COUNTIES...

AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BEVERLY...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR MARIETTA AROUND 300 PM...NEWPORT AROUND 310
PM AND ST. MARYS AROUND 315 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 13 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3953 8105 3947 8112 3946 8110 3931 8120
      3941 8145 3940 8148 3944 8167 3958 8163
      3958 8148 3960 8147

10
Local storm report, Mar 21, 3:15 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
315 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             CROOKSVILLE             39.73N 82.07W
03/21/2011  U0.75 INCH       PERRY              OH   PUBLIC

&&

NNNN
Local storm report, Mar 21, 3:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
343 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             ST. MARYS               39.40N  81.20W
03/21/2011  E1.00 INCH       PLEASANTS          WV   PUBLIC

&&

EVENT NUMBER RLX1100323

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:25 AM EDTSpecial Weather StatementRLXRandolph, Upshur35 min
Mar 21, 5:39 AM EDTSpecial Weather StatementRLXBarbour, Lewis, Taylor36 min
Mar 21, 3:20 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler25 min
Mar 21, 3:46 PM EDTSpecial Weather StatementRLXPleasants29 min
Mar 21, 4:04 PM EDTSpecial Weather StatementRLXBarbour26 min
Mar 21, 4:33 PM EDTSpecial Weather StatementRLXBarbour42 min
Mar 21, 5:02 PM EDTSpecial Weather StatementRLXLewis, Randolph, Upshur43 min
Mar 21, 5:22 PM EDTSevere Thunderstorm WarningRLXMason38 min
Mar 21, 5:28 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur47 min
Mar 21, 5:30 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis45 min
Mar 21, 5:34 PM EDTSevere Thunderstorm WarningRLXCalhoun, Roane, Wirt41 min
Mar 21, 5:57 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane48 min
Mar 21, 6:31 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Wayne44 min
Mar 21, 7:04 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Webster41 min
Mar 21, 7:11 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne34 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.